| Model Number |
8606000 |
| Medical Device Problem Codes |
Degraded (1153); Gas Output Problem (1266); Failure to Deliver (2338); No Pressure (2994)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when switching to mechanical ventilation, the anesthesia machine failed to provide mechanical ventilation, triggering an alarm with the message: "apnea ventilation".After shutting down and restarting the machine, it backed to normal use.No patient injury reported.
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
Additional Manufacturer Narrative
A dräger service engineer has inspected the device on-site, could confirm the reported behavior and trace it back to an issue with the ventilator motor - the supervisor function of the software detected a deviation in the rotation speed and forced a shut-down of automatic ventilation.The motor is worn and requires replacement.The effects of wear and tear are a foregoing process and will manifest sporadically first - this explains why restarting the device during the concerned procedure could restore function.The safety concept can be explained as follows: the ventilator motor is a step motor that drives a piston i.E.The number of rotations and the end position defines the piston hub; the piston hub is an equivalent to the tidal volume applied to the patient.To protect the patient from potentially hazardous output and/or from serious damages to the ventilator unit, the device is designed to shut down automatic ventilation when the divergence between expected and measured motor position exceeds a certain limit.The user will be alerted to the shutdown by means of a corresponding alarm, and manual ventilation with the built-in breathing bag including gas dosage will further be possible.Finally, even though the exact circumstances that led to the divergent motor position cannot be determined, it can be concluded that the system response was adequate as per definitions in the safety concept.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
Event or Problem Description
It was reported that when switching to mechanical ventilation, the anesthesia machine failed to provide mechanical ventilation, triggering an alarm with the message: "apnea ventilation".After shutting down and restarting the machine, it backed to normal use.No patient injury reported.Remark: the device was involved in a similar event on the previous day.